Academy Exchange

Expand all | Collapse all

Wasting after switching to Cabenuva

  • 1.  Wasting after switching to Cabenuva

    Posted 07-02-2021 17:06
    I just switched a Darunavir/c + Descovy patient to Cabenuva and he lost 20lbs in 6 weeks.  Any one know why?  I switched him off Cab to Bic and Serostim.  He is still UD.  As I posted before,  I am worried about his FTC which can make an M184V NRTI resistance genotype occur, which is not related to wasting, or is it?

    ------------------------------
    Samuel Samalin
    Los Angeles CA
    ------------------------------


  • 2.  RE: Wasting after switching to Cabenuva

    Posted 07-03-2021 18:07
    Hello Sam,
    Thank you for sharing your patient experience with the group.
    Personally, I find it very interesting, and highly unusual that your patient lost 20 lbs with simply changing his ART from DRV/c + TAF/FTC to CAB + RPV (Cabenuva). To my knowledge and experience, an M184V mutation does not cause HIV-related wasting.
    I would suggest that you look for other causes of weight loss., e.g., concomitant illness (e.g., neoplasm), change in food access, intentional weight loss, appetite suppressants (e.g., stimulant use) or others.
    Also, did he gain weight on DRV/c + TAF/FTC originally? Perhaps discontinuing TAF/FTC has an effect on weight loss?
    Eager to hear your thoughts and learn more.
    --
    W. David Hardy, MD
    Scientific and Medical Consultant
    E-mail: wdavidhardymd@gmail.com
    Telephone:
    310-709-3505 (Mobile)





  • 3.  RE: Wasting after switching to Cabenuva

    Posted 07-04-2021 18:00
    We have evidence that TAF/FTC can cause weight gain in some people, but I haven't had success in having people lose weight when switching off it!  Grave's disease has been reported in HIV folks as an autoimmune thing - I've had a couple of pts with it - so you might check thyroid labs.

    ------------------------------
    Elaine Thomas, MD
    University of Washington
    Seattle, WA
    ------------------------------